MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT
Catalog Number 778624
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the conduit line of the ureteral stent was broken.Stated that the conduit line was broken and then ends at the horizontal bar.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive as the suture was not returned for evaluation.Visual evaluation noted visual requirements state to use unaided eye at 12" to 18" distance under normal room lighting unless otherwise noted.When evaluating the sample, it appeared it had been used to the stick and substance contaminating the outside of the stent.No other defects were evaluated.The suture and pigtail straightener were not provided for evaluation.Dimensional evaluation noted dimensional requirements state od to be 0.078" ± 0.002" and the guidewire to be 0.038" ± 0.001".When performing the guidewire with 0.038" guidewire, the foreign matter appeared once the guidewire passed through the sample.The sample od was measured at 0.0800" using a laser micrometer.Although an exact root cause could not be determined a potential root cause could be material selection.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.Submerge stent in sterile water to activate the coating.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj).**(see below for proper placement directions on the multi-length ureteral stent.) 6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter.*activate the guidewire coating according to the ¿instructions for use¿ found within the guidewire packaging.**multi-length ureteral stent placement: to accurately size this stent count the marker bands as it is being advanced into the ureter.The first large band indicates the 22cm length.The second and third bands indicate 24cm and 26cm lengths respectively.The last large band is the 28cm length.If you need to place for the 30cm and 32cm lengths, use the attached suture or endoscopic forceps to gently pull back on the stent unwinding the coil from the kidney.Note: 1.Final adjustment, if necessary, can be made with endoscopic forceps.Stents can be removed easily by gentle withdrawal traction on the suture or by use of endoscopic forceps.2.Fluoroscopy facilitates stent placement; however, standard radiography may be used.3.The suture may be removed prior to placement or may be removed once indwelling by using an appropriate cystoscopic instrument." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the conduit line of the ureteral stent was broken.It was stated that the conduit line was broken and then ended at the horizontal bar.

Brand Name
BARD® INLAY® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17798171
Report Number1018233-2023-06997
Device Sequence Number5493923
Product Code FAD
UDI-Device Identifier00801741014826
UDI-Public(01)00801741014826
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2026
Device Catalogue Number778624
Device Lot NumberNGFW3409
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown